Menu

Pulmonary Embolism Caused by Yaz Birth Control

by Andrew Mounier on April 28, 2013

A pulmonary embolism is a blood clot in the lungs and can lead to a coma, heart attack, and even death. It is a serious condition and there has been a great deal of focus on the birth control pill Yaz as causing this harmful side effect. There are many Yaz lawsuits being filed across the country by women who have taken the birth control pill –not always for birth control, but to help with other conditions as well- who have suffered from a pulmonary embolism.

Increased Risk of Blood Clots

While Yaz is still being studied as to the root cause of pulmonary embolisms, it has already been proven that oral contraceptives increase the risks of blood clots in women by two to even three times compared to women taking other types of contraceptives.

Symptoms of a Pulmonary Embolism

Some symptoms of a pulmonary embolism include chest pain that may make you feel as though you’re having a heart attack. The pain may increase when you try to take a deeper breath or even cough. If you exercise, you’ll notice the pain increase as well, but it won’t diminish when you stop exercising.

Other symptoms of a pulmonary embolism include a cough that can produce bloody sputum, wheezing, a bluish tint to the skin, swelling in only one leg, or a rapid or irregular heartbeat.

None of these symptoms definitely means that a pulmonary embolism has or is forming, but you should visit a doctor immediately is she feels these symptoms coming on.

What Causes Yaz to be a Risky Birth Control Pill?

While Yaz uses many of the same ingredients that other birth control pills and oral contraceptives do, the ingredient that is in question is called progesterone. It is this progesterone, called drospirenone, that is being used exclusively in the Yaz form of birth control. This ingredient has been linked to an increased risk of blood clots among women who use it regularly.

What about Other Birth Control Pills?

There is certainly an increased risk of blood clots for women taking any form of birth control because of the fluctuating levels of estrogen that is in their system. However, given the number of recent Yaz lawsuits, there is a certain level of concern that should be measured with regard to Yaz itself and the Bayer Healthcare company that makes the drug.

Bayer Healthcare denies any such claims that their birth control medication Yaz causes pulmonary embolisms and base their refute on a claim that the risks of taking Yaz are no different than with any other oral contraceptive.

Currently, there are thousands of Yaz lawsuits being filed and as a result, the FDA has begun taking a closer look at the birth control pill. If you or someone you know has been taking the Yaz oral contraceptive, urge them to consider a different drug and check for any possible symptoms of a pulmonary embolism. If there are any possible symptoms, visit your local medical professional immediately.

 

Andrew Mounier
Andrew Miller (Mounier) is an experienced Content Engineer and Author. He has worked in marketing for over a decade and finds his passion in bringing concepts to life for the world to enjoy. He is also an avid legal blogger and currently working on a book with his wife about social entrepreneurship. He is a true Socialpreneur and finds that his goal in life is to be an agent for positive social change through both his writing and business endeavors.
Andrew Mounier
Andrew Mounier

Latest posts by Andrew Mounier (see all)

Previous post:

Next post: